# SDR 20010410AP021

- Difficulty date: April 3, 2001
- Submitted: April 3, 2001
- Operation: General aviation
- Engine: Cont IO520D
- Engine time: 0 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 655004
- Condition: Gouged
- Location: Engine
- Part time: 0 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FACTORY NEW ENGINE WITH 0 HRS TTIS WAS BEING DISASSEMBLED FOR CRANKSHAFT REPLACEMENT UNDER MSB 00-5.  THE MAJORITY OF CONNECTING ROD BOLTS COULD NOT BE REMOVED WITH REASONABLE PRESSURE AND HAD TO BE DRIVEN OUT OF THE CAP.  INSPECTION REVEALED THAT THE ROD BOLTS EXHIBITED A BURR AND EVIDENCE OF GALLING ON THE SHANK AT THE POINT WHERE THE ROD AND CAP PARTING SURFACE WOULD BE.  INSPECTION OF THE CAPS SHOWED DAMAGE EVIDENCED BY SIGNIFICANT GOUGING WHERE THE BOLTS HAD BEEN REMOVED, RENDERING THEM UNSERVICEABLE.
